Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 278, NWS Grand Forks, ND

October 16, 2005Becker County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Oct 16, 2005, 11:11 PM CDT for Becker County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2005, 11:11 PM CDT (04:11 UTC)
Expired
Oct 16, 2005, 11:50 PM CDT
In force
39 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Becker County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 141 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2757 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 9:17 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Oct 16, 9:17 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
917 PM CDT SUN OCT 16 2005

.DISCUSSION...
100+ KNOT UPPER LEVEL JET WAS LOCATED ON THE WEST SIDE OF AN UPPER
LEVEL TROUGH. GOOD DYNAMIC SYSTEM WITH AN UPPER LEVEL TROUGH AND
NOSE OF THE UPPER JET TO MOVE THROUGH THE AREA OVERNIGHT WITH 500
HPA HEIGHT FALLS OVER 100 METERS EXPECTED UNDER LEFT EXIT REGION.
0-6 KM BULK SHEAR WAS ALSO BEST UNDER EXIT REGION BUT WAS MARGINAL.
SOME DRYING NOTED OVER WESTERN ND ON WATER VAPOR LOOP. PRECIPITABLE
WATER STARTS OUT AROUND AN INCH THIS EVENING AND DECREASES BY
MORNING. WIND SHIFT LINE WAS LOCATED FROM EAST OF CANDO ND TO EAST
OF MBG MOVING EAST ABOUT 30 KNOTS. RADAR INDICATING SCATTERED
SHOWERS OVER NORTHWEST ZONES BUT MOST NOT LIKELY REACHING THE GROUND
WITH HIGH CEILINGS. MODELS MAINTAIN WEAK CAPE (LESS THAN 600 J/KG)
EAST OF WIND SHIFT LINE OVERNIGHT. HOWEVER CINS WERE ALSO QUITE HIGH
WITH WARM AIR AROUND 700 HPA. MESOANALYSIS HAS LIS NEUTRAL TO
SLIGHTLY NEGATIVE OVER SOUTHEAST ND AND A SECOND NEUTRAL AREA ALONG
THE ND/MB BORDER. WILL KEEP SHOWERS IN FORECAST. WILL GO FOR HIGHER
POPS IN THE NORTHEAST ZONES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

HOPPES
Hazardous weather outlook, Oct 16, 6:52 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
652 AM CDT SUN OCT 16 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-171200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
652 AM CDT SUN OCT 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 1:11 AM CDTSevere Thunderstorm WarningFGFWadena27 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.